• I have been working out on a fairly regular basis-mostly cardio on a stationary bike and then light weights with more reps for my arms. Has

    Asked by KimG on Wednesday, January 2, 2013

    I have been working out on a fairly regular basis-mostly cardio on a stationary bike and then light weights with more reps for my arms. Has

    anyone experienced a tingling or slight burning sensation in their breasts similar to the feeling I felt in my breasts when I was pregnant. I am still on Tamoxifen but don't know if this is normal, due to the Tamoxifen or is it from my working out? I would be grateful to any replies. I have had a lumpectomy, chemo, radiation and am about halfway through my Tamoxifen treatment. kimg09

    6 Answers from the Community

    6 answers
    • Momofivedcisbc's Avatar

      I also have been working out and loving feeling my body sweat and beginning to feel a slight ache due to muscle growth and strength coming back to my muscles. I have had a biopsy, three lumpectomies, double mastectomy and DIEP flap reconstruction. I have experienced similar tingling and slight burning sensations like you describe during the 9 months I have been having procedures especially during the healing process.....I think it might be nerve regeneration. I have never taken Tomoxifen or had radiation or chemotherapy. But, I felt what you described at each stage of recovery. I would consult your doctors. My physical therapist is suggesting slow, incremental growth and increases in exercise, cardio-vascular conditioning and weight lifting. I will be seeing my plastic surgeon today and will ask her if I get a chance. I just keep telling myself to listen to my body, talk to my friends....but always ask the medical experts. Good Luck.

      almost 4 years ago
    • SueRae1's Avatar

      I do a bit of walking and Pilates once a week, and yes I sometimes feeling that tingling you've mentioned, it usually goes away after a short while. I think it has to do with how long it takes our breast to recover from our biopsies and surgeries, and remember chemo only slows down the processes. I had a lumpectomy with a very large margin 2 years ago and I swear my breast is still calming down.

      almost 4 years ago
    • Nancebeth's Avatar

      Did you have a mastectomy? I fso, your tingling may be caused by the nerves they cut still firing. I had a bilat with recon in February and I get shooting pains in my breasts which are caused by the nerves firing. It is a weird sensation but one I have somewhat gotten used to.

      almost 4 years ago
    • MsScribe's Avatar

      Good for you for getting some exercise.

      As your muscles regenerate and grow several things are likely to happen. You will experience some tingling and other strange sensations in what used to be your breasts. Some of this is nerve regeneration, some muscle growth, some regular muscle fatigue as they develop and strengthen. You may also get some discomfort as your muscles tighten after exercise and as then become stronger and bulkier over your implants and behind your skin.

      Some people have phantom pain and sensations just as you do when you lose a limb. I experience nipple itching sometimes....weird because I have no nipples LOL And scratching where i think I itch does not relieve the sensation? I also get some sharp pains when I exercise, again I think its muscle regeneration.

      Your tamoxifen could be causing some neuropathy, tingling etc. That may be a symptom.

      So, this all sounds normal, and to be expected. Just one more thing we go through after cancer.
      (She says as she heads to the gym.)

      almost 4 years ago
    • debco148's Avatar

      I think you are waking up the nerves! This is a good thing. I have it as well and feel more each time I exercise. Also, on Tamoxifen, I sometimes feel sort of "pre-menstrual" things like tenderness. Makes me worry sometimes, but then I think this is ok, especially when I read other posts like yours. Thanks for bringing this up.

      almost 4 years ago
    • karen1956's Avatar

      Some times when I been doing a loft of lifting (like boxes etc), I feel pulling on the BC side...I don't wear a bra, but sometimes it feels like I have something touching on the underside where the bottom of a bra would be....I stopped AI's 2 years 9 months ago....and no difference with the "foobs" on or of those meds......

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.